MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC EPIDURAL CATHETERIZATION SET; ANESTHESIA CONDUCTION CATHETER

ARROW INTERNATIONAL LLC EPIDURAL CATHETERIZATION SET; ANESTHESIA CONDUCTION CATHETER
Model Number IPN046311
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been returned for investigation.
 
Event or Problem Description
Several kits faced an issue.Anesthetists have great difficulty advancing the catheter once the needle is in place.Several catheters could not be inserted and others needed additional force during insertion.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).A device history record review was performed on the epidural catheter and epidural needle with no relevant findings.The customer reported difficulty advancing the catheter into the patient.The customer returned one opened kit.The epidural catheter was removed.No epidural needle was returned.The returned catheter was visually examined with and without magnification.Visual examination of the returned catheter revealed the catheter appears used.Biological material can be seen between the inner coils.No other defects or anomalies were observed.A dimensional inspection was performed on the returned epidural catheter.The outer diameter (od) of the returned catheter measured 1.05mm (caliper: (b)(4)) which is within the specification of a maximum of 1.115mm per graphic kz-05400-030; rev 5.A functional test was performed by attempting to thread the returned catheter through a lab inventory epidural needle.The catheter was threaded at the distal end and would thread through the epidural needle with no resistance met.A drag test was performed per pip-013; rev 5 using the returned catheter, a lab inventory needle, and a weight (ref-002579).The returned catheter could thread through the lab inventory needle with no resistance met.The returned catheter and lab inventory needle passed the drag test.Specifications per graphic kz-05400-030; rev 5 was reviewed as a part of this complaint investigation.A design history review was performed for part # kz-05400-030 and rz-05400-006 as a part of this complaint investigation.There have been no material changes for these parts during the last two years that could have led to this complaint.A corrective action is not required at this time as the root cause for this complaint investigation could not be determined based upon the information provided and the sample received.The reported complaint of difficulty advancing the catheter into the patient could not be confirmed based on the sample received.The customer returned one epidural catheter.However, the epidural needle was not returned.The returned catheter could be threaded through a lab inventory needle with no resistance met.The returned catheter passed a functional drag test, and the returned catheter od was found to be within specification.A device history record review was performed on the epidural catheter and epidural needed with no relevant findings.However, this complaint investigation could not be determined based upon the information provided and the sample received.No further action is required at this time.

Brand Name
EPIDURAL CATHETERIZATION SET
Common Device Name
ANESTHESIA CONDUCTION CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
jasmine brown
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key14606494
Report Number3006425876-2022-00537
Device Sequence Number5367099
Product Code BSO
UDI-Device Identifier00801902029676
UDI-Public00801902029676
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K140110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberIPN046311
Device Catalogue NumberJC-05400-B
Device Lot Number71F22A2313
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2022
Supplement Date Received by Manufacturer07/13/2022
Initial Report FDA Received Date06/06/2022
Supplement Report FDA Received Date07/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown